Ohio, 2013Winter Weather in Ohio, January 31, 2013
January 31, 2013 · NWS ILN · 12 events in 12 counties and zones
Snow showers across the Ohio Valley brought one to two inches of accumulating snowfall. Cold air funneled into the region and numerous roadways were closed due to accidents from icy buildups, particularly in the Cincinnati metropolitan area.
Every event with a place to put it; 12 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 12
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Snow showers across the Ohio Valley brought one to two inches of accumulating snowfall. Cold air funneled into the region and numerous roadways were closed due to accidents from icy buildups, particularly in the Cincinnati metropolitan area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jan 31, 1:00 PM EST, 1 hour earlier.
Area forecast discussion, Jan 31, 1:00 PM EST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
100 PM EST THU JAN 31 2013
.SYNOPSIS...
COLD AIR WILL BE PULLED INTO THE OHIO VALLEY TODAY AND TONIGHT IN
THE WAKE OF A COLD FRONT. HIGH PRESSURE WILL SETTLE SOUTH OF THE
REGION LATE FRIDAY. A WEAK SURFACE LOW ON SATURDAY WILL GET A
REINFORCING KICK OF ENERGY FROM THE UPPER LEVELS SATURDAY NIGHT
FOR ACCUMULATING SNOWFALL DURING THIS TIME.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
GOOD CAA CONTINUING ACROSS THE AREA. THE COMBINATION OF THIS AND A
LITTLE BIT OF CYCLONIC LOW LEVEL FLOW IS HELPING TO KEEP THE SNOW
SHOWERS GOING. WILL NUDGE UP POPS THROUGH THE MORNING HOURS...BUT
STILL HANG ON TO SCATTERED WORDING DUE TO THE MORE CONVECTIVE
NATURE OF THEM. SOME OF THE HEAVIER SNOW SHOWERS WILL BE CAPABLE
OF PRODUCING A QUICK QUARTER TO HALF INCH OF SNOW. WILL CONTINUE
TO HIGHLIGHT ACCUMULATIONS/POSSIBLE SLICK ROADS WITH AN SPS. AS
THE ADVECTION BECOMES MORE NEUTRAL THROUGH THIS AFTERNOON...EXPECT
THE SNOW SHOWER ACTIVITY TO TAPER OFF. THE CAA WILL KEEP THE
TEMPERATURES FROM RISING TOO MUCH THROUGH EARLY AFTERNOON...BUT AS
IT WEAKENS THIS AFTERNOON...WE COULD SEE TEMPERATURES STILL BUMP
UP A FEW DEGREES.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/...
THE CORE OF THE COLD AIR WILL MOVE FROM INDIANA AT MIDNIGHT
TONIGHT TOWARDS NORTHERN KENTUCKY AND SOUTHWEST OHIO BY DAYBREAK.
SNOW SHOWERS ALONG THE LEADING EDGE OF THE COLD AIR ARE EXPECTED
TO ERUPT...PARTICULARLY THIS LATE EVENING. IT WILL TAIL OFF AS THE
TURBULENT MIXING ASSOCIATED WITH THE COLD PUSH SUBSIDES OVERNIGHT.
AN INCH OF ACCUMULATION IS POSSIBLE OVER MUCH OF KENTUCKY AND
SOUTH CENTRAL OHIO.
RETURN FLOW SETS UP SATURDAY AS HIGH PRESSURE IN KENTUCKY MOVES
EAST. SURFACE LOW PRESSURE OVER INDIANA WILL COMBINE WITH A WEAK
UPPER LEVEL TROUGH OF LOW PRESSURE TO SPARK ANOTHER ROUND OF SNOW
SHOWERS. THIS WILL BECOME MORE EVIDENT SATURDAY NIGHT AND EARLY
SUNDAY AS THE UPPER LEVEL TROUGH BECOMES MORE PRONOUNCED AND A
VIGOROUS VORTICITY LOBE ON THE WEST SIDE OF IT HELPS WRING OUT
MORE MOISTURE IN THE FORM OF SNOW.
TEMPERATURES LATE TONIGHT WILL DROP INTO THE SINGLE DIGITS AS THE
CORE OF THE COLD AIR SETTLES OVER THE DAYTON METRO AREA. CENTRAL
OHIO WILL STILL BE IN THE DOUBLE DIGITS BUT JUST BARELY. WITH
WESTERLY WINDS GUSTING TO 25 MPH THERE WILL BE WIND CHILLS JUST
APPROACHING THE ADVISORY CRITERIA OF -10 DEG. AM NOT ISSUING AN
ADVISORY AS THERE ARE NOT ENOUGH GRID POINTS FOR MORE THAN AN HOUR
PROMPTING APPARENT TEMPERATURES THIS LOW. AM ALSO NOT ISSUING A
SNOW ADVISORY FOR AN INCH OR LESS OF SNOW IN THE SOUTH
TONIGHT...MAINLY DUE TO A NUMBER OF MODELS NOT SHOWING THAT MUCH
SNOW AS IS IN THE FORECAST...OR SHOWING THE SNOW FURTHER IN THE WV
MOUNTAINS THAN IN SOUTHERN OHIO AND NORTHERN KENTUCKY.
&&
.LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...
A WEAK DISTURBANCE WILL WORK THROUGH THE AREA MONDAY AFTERNOON
INTO TUESDAY MORNING. SLIGHTLY WARMER TEMPERATURES WILL WORK INTO
THE AREA ON MONDAY AND THEREFORE SOME LOCATIONS WILL SEE SNOW MIX
WITH RAIN OR BE ALL RAIN FOR PORTIONS OF MONDAY AFTERNOON INTO
MONDAY NIGHT BEFORE CHANGING BACK TO ALL SNOW BY TUESDAY MORNING.
DRY CONDITIONS AND HIGH PRESSURE WILL WORK BACK INTO THE REGION BY
TUESDAY NIGHT AND REMAIN ACROSS THE FA FOR THE REMAINDER OF THE
LONG TERM.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
SCATTERED SNOW SHOWERS ARE CONTINUING ACROSS THE REGION IN CAA
PATTERN AND STEEP LOW LEVEL LAPSE RATES. CAA WILL CONTINUE TO
BECOME MORE NEUTRAL THROUGH THE REST OF THIS AFTERNOON AND THIS
SHOULD ALLOW FOR A DECREASING TREND IN SHOWER ACTIVITY THROUGH LATE
AFTERNOON. HAVE LIMITED VSBY RESTRICTIONS TO MVFR IN THE TAFS BUT
GIVEN THE MORE CONVECTIVE NATURE OF THE SHOWERS...VSBYS MAY
BRIEFLY DROP DOWN TO POSSIBLY IFR/LIFR IN SOME OF THE HEAVIER SNOW
SHOWERS THROUGH MID AFTERNOON. A STRENGTHENING LOW LEVEL TROUGH
WILL PIVOT THROUGH THE REGION THIS EVENING. THIS WILL LIKELY ALLOW
FOR SNOW SHOWERS TO REDEVELOP BY EARLY EVENING...ESPECIALLY ACROSS
OUR SOUTHERN AREAS. WE SHOULD THEN DRY OUT LATER TONIGHT AS THE
TROUGH AXIS SHIFTS EAST...WITH MVFR CIGS LINGERING INTO FRIDAY
MORNING. WINDS WILL REMAIN GUSTY THROUGH THE NIGHT AS A SECONDARY
SHOT OF CAA WILL OVERSPREAD THE REGION BEHIND THE TROUGH.
OUTLOOK...MVFR CONDITIONS POSSIBLE SATURDAY THROUGH SUNDAY AND
AGAIN MONDAY AFTERNOON INTO TUESDAY.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
SYNOPSIS...FRANKS
NEAR TERM...JGL
SHORT TERM...FRANKS
LONG TERM...NOVAK
AVIATION...JGL
Hazardous weather outlook, Jan 31, 1:33 PM EST, 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
133 PM EST THU JAN 31 2013
INZ050-058-059-066-073>075-080-KYZ089>093-OHZ026-034-035-042>046-
051>055-060>063-070>072-077-078-011845-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-HARDIN-MERCER-
AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-BUTLER-
WARREN-CLINTON-HAMILTON-CLERMONT-
133 PM EST THU JAN 31 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHERN KENTUCKY...CENTRAL
OHIO...MIAMI VALLEY OF OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SCATTERED SNOW SHOWERS WILL REDUCE VISIBILITIES BELOW A HALF MILE
AT TIMES THIS AFTERNOON. A QUICK QUARTER TO HALF INCH OF
ACCUMULATION WILL BE POSSIBLE WITH THE HEAVIER SNOW SHOWERS.
THE COMBINATION OF VERY COLD AIR AND MODERATE WINDS WILL RESULT
IN WIND CHILL READINGS BELOW ZERO LATE TONIGHT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THE COMBINATION OF VERY COLD AIR AND MODERATE WINDS WILL RESULT
IN WIND CHILL READINGS BELOW ZERO EARLY FRIDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
KYZ094>100-OHZ056-064-065-073-074-079>082-088-011845-
OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-LICKING-PICKAWAY-
FAIRFIELD-ROSS-HOCKING-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
133 PM EST THU JAN 31 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO AND SOUTH CENTRAL OHIO.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SCATTERED SNOW SHOWERS WILL REDUCE VISIBILITIES BELOW A HALF MILE
AT TIMES THIS AFTERNOON. A QUICK QUARTER INCH OF SNOW
ACCUMULATION WILL BE POSSIBLE WITH THE HEAVIER SNOW SHOWERS.
A BETTER CHANCE OF SNOW WILL DEVELOP LATE THIS AFTERNOON INTO
THIS EVENING. THIS COULD RESULT IN AN ADDITIONAL INCH OR SO OF ACCUMULATING
SNOW THROUGH THIS EVENING.
THE COMBINATION OF VERY COLD AIR AND MODERATE WINDS WILL RESULT IN
WIND CHILL READINGS BELOW ZERO LATE TONIGHT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THE COMBINATION OF VERY COLD AIR AND MODERATE WINDS WILL RESULT
IN WIND CHILL READINGS BELOW ZERO EARLY FRIDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jan 31, 10:49 AM EST, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1049 AM EST THU JAN 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM TSTM WND DMG 5 NNE MIDWAY 39.80N 83.42W
01/30/2013 MADISON OH BROADCAST MEDIA
HAY BARN DESTROYED AND A SNAPPED POWER POLE
&&Special weather statement, Jan 31, 11:03 AM EST, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1103 AM EST THU JAN 31 2013
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-311900-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-
DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-
PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY...
BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY...
CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA...
OWENTON...WILLIAMSTOWN...FALMOUTH...BROOKSVILLE...MOUNT OLIVET...
MAYSVILLE...VANCEBURG...KENTON...CELINA...WAPAKONETA...
GREENVILLE...SIDNEY...BELLEFONTAINE...MARYSVILLE...DELAWARE...
PIQUA...URBANA...SPRINGFIELD...LONDON...COLUMBUS...NEWARK...
EATON...DAYTON...XENIA...WASHINGTON COURT HOUSE...CIRCLEVILLE...
LANCASTER...HAMILTON...LEBANON...WILMINGTON...CHILLICOTHE...
LOGAN...CINCINNATI...MILFORD...GEORGETOWN...HILLSBORO...
WEST UNION...PIKETON...PORTSMOUTH
1103 AM EST THU JAN 31 2013
...SCATTERED SNOW SHOWERS WILL CONTINUE INTO EARLY AFTERNOON...
LIGHT SNOW SHOWERS WILL CONTINUE ACROSS MUCH OF THE AREA INTO
EARLY AFTERNOON. A FEW POCKETS OF MODERATE SNOW WILL BE POSSIBLE
AND MAY RESULT IN A LIGHT DUSTING OF ACCUMULATION ON UNTREATED
ROADWAYS...BRIDGES AND OVERPASSES. THIS WILL RESULT IN SLIPPERY
ROAD CONDITIONS IN SOME AREAS.
IN ADDITION...WINDS WILL CONTINUE TO GUST IN EXCESS OF 35 MPH AT
TIMES THROUGH EARLY AFTERNOON. COMBINED WITH TEMPERATURES IN THE
20S...THIS WILL RESULT IN WIND CHILLS AROUND 10 TO 15 DEGREES
OVER THE NEXT COUPLE HOURS.
MOTORISTS SHOULD USE EXTRA CAUTION WHILE TRAVELING TODAY AND BE
PREPARED FOR SLIPPERY PATCHES ON AREA ROADWAYS.
Special weather statement, Jan 31, 1:23 PM EST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
123 PM EST THU JAN 31 2013
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-312200-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-
DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-
PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY...
BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY...
CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA...
OWENTON...WILLIAMSTOWN...FALMOUTH...BROOKSVILLE...MOUNT OLIVET...
MAYSVILLE...VANCEBURG...KENTON...CELINA...WAPAKONETA...
GREENVILLE...SIDNEY...BELLEFONTAINE...MARYSVILLE...DELAWARE...
PIQUA...URBANA...SPRINGFIELD...LONDON...COLUMBUS...NEWARK...
EATON...DAYTON...XENIA...WASHINGTON COURT HOUSE...CIRCLEVILLE...
LANCASTER...HAMILTON...LEBANON...WILMINGTON...CHILLICOTHE...
LOGAN...CINCINNATI...MILFORD...GEORGETOWN...HILLSBORO...
WEST UNION...PIKETON...PORTSMOUTH
123 PM EST THU JAN 31 2013
...SCATTERED SNOW SHOWERS WILL CONTINUE THIS AFTERNOON...
LIGHT SNOW SHOWERS WILL CONTINUE ACROSS MUCH OF THE AREA THROUGH
THE AFTERNOON. A FEW POCKETS OF MODERATE SNOW WILL BE POSSIBLE
AND MAY RESULT IN A LIGHT ACCUMULATION OF A DUSTING TO A FEW
TENTHS OF AN INCH...ESPECIALLY ON UNTREATED ROADWAYS...BRIDGES
AND OVERPASSES. THIS WILL RESULT IN SLIPPERY ROAD CONDITIONS IN
SOME AREAS.
IN ADDITION...WINDS WILL CONTINUE TO GUST TO 35 MPH AT TIMES THIS
AFTERNOON. COMBINED WITH TEMPERATURES IN THE 20S...THIS WILL
RESULT IN WIND CHILLS IN THE TEENS.
MOTORISTS SHOULD USE EXTRA CAUTION WHILE TRAVELING TODAY AND BE
PREPARED FOR SLIPPERY PATCHES ON AREA ROADWAYS...AS WELL AS REDUCED
VISIBILITIES WITHIN THE HEAVIER BANDS OF SNOW.
Winter Weather, Butler
- When
- January 31, 2:00 PM EST to 11:59 PM EST
- Where
- Butler forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.439, -84.576 (the zone’s center; the record gives no point)
A spotter in Maud measured 1.4 inches of snow while another in Oxford measured 1.3 inches. Four other reports of an inch of accumulation came across the county.
Winter Weather, Clark
- When
- January 31, 2:00 PM EST to 11:59 PM EST
- Where
- Clark forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.917, -83.784 (the zone’s center; the record gives no point)
A spotter in Donnelsville measured 1.5 inches of snow. Cocorahs observers measured 1.4 inches northwest of Springfield and 0.9 inches southwest of Springfield.
Winter Weather, Clermont
- When
- January 31, 2:00 PM EST to 11:59 PM EST
- Where
- Clermont forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 39.047, -84.152 (the zone’s center; the record gives no point)
The Cocorahs observer near Goshen measured an inch of snow.
Winter Weather, Clinton
- When
- January 31, 2:00 PM EST to 11:59 PM EST
- Where
- Clinton forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 39.415, -83.808 (the zone’s center; the record gives no point)
The Cocorahs observer north of Wilmington measured 2.3 inches of snow. A NWS employee northeast of Ogden measured 1.8 inches while the NWS office measured 1.6 inches.
Winter Weather, Fairfield
- When
- January 31, 2:00 PM EST to 11:59 PM EST
- Where
- Fairfield forecast zone
- Reported by
- Department of Highways
- Coordinates
- 39.752, -82.631 (the zone’s center; the record gives no point)
The county garage near Lancaster measured 1.5 inches of snow. A spotter about a mile south of them measured 1.4 inches.
Winter Weather, Fayette
- When
- January 31, 2:00 PM EST to 11:59 PM EST
- Where
- Fayette forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 39.560, -83.456 (the zone’s center; the record gives no point)
The Cocorahs observer west of Washington Court House measured 1.8 inches of snow.
Winter Weather, Franklin
- When
- January 31, 2:00 PM EST to 11:59 PM EST
- Where
- Franklin forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 39.970, -83.009 (the zone’s center; the record gives no point)
The Cocorahs observer southeast of New Albany measured 1.9 inches of snow. The airport recorded 1.6 inches, while a spotter 2 miles northwest of Columbus measured an inch.
Winter Weather, Greene
- When
- January 31, 2:00 PM EST to 11:59 PM EST
- Where
- Greene forecast zone
- Reported by
- Department of Highways
- Coordinates
- 39.692, -83.890 (the zone’s center; the record gives no point)
The county garage in Xenia measured 1.5 inches of snow.
Winter Weather, Hamilton
- When
- January 31, 2:00 PM EST to 11:59 PM EST
- Where
- Hamilton forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 39.196, -84.543 (the zone’s center; the record gives no point)
The Cocorahs observer 9 miles northwest of Cincinnati measured 1.6 inches of snow while another near Cheviot measured 1.5 inches. Spotters near Fairfax measured 1.4 inches while another 3 miles east of Cheviot measured 1.3 inches. Three other reports of an inch came in from around the Cincinnati area. Multiple cars were reported off I-71, I-275 and I-75. The Ludlow Viaduct was temporarily closed as it was treated.|There were accidents on the Brent Spence Bridge and I-471 bridge. West bound Ronald Reagan at I-275 was closed while they waited for salt trucks to treat the area. There were multiple minor accidents through out the area.
Winter Weather, Montgomery
- When
- January 31, 2:00 PM EST to 11:59 PM EST
- Where
- Montgomery forecast zone
- Reported by
- ASOS
- Coordinates
- 39.755, -84.291 (the zone’s center; the record gives no point)
The Dayton airport measured 1.1 inches of snow. The Cocorahs observer northwest of Huber Heights and the observer east of Brookville both measured an inch.
Winter Weather, Preble
- When
- January 31, 2:00 PM EST to 11:59 PM EST
- Where
- Preble forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 39.742, -84.648 (the zone’s center; the record gives no point)
The Cocorahs observer north of Eaton and the observer southwest of Eaton both measured an inch of snow.
Winter Weather, Scioto
- When
- January 31, 2:00 PM EST to 11:59 PM EST
- Where
- Scioto forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 38.804, -82.993 (the zone’s center; the record gives no point)
The Cocorahs observer in Rosemount measured 1.5 inches of snow. A spotter in Lucasville measured 0.8 inches.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Indiana, January 31, 201310 injured · $400,000 · 1 event
- High Wind and Strong Wind in Massachusetts, January 31, 2013$630,000 · 70 kt wind · 17 events
- Flooding in Virginia, January 31, 2013$760,000 · 6 events
- High Wind in New Jersey, January 31, 2013$331,000 · 51 kt wind · 7 events
- Flood and High Wind in New York, January 31, 2013$251,000 · 61 kt wind · 10 events
- High Wind in New York, January 31, 2013$150,000 · 55 kt wind · 13 events
- Debris Flow in Washington, January 31, 2013$250,000 · 1 event
- High Wind in Connecticut, January 31, 2013$180,000 · 68 kt wind · 6 events
- Damaging Winds in Virginia, January 31, 20132 injured · $59,000 · 65 kt wind · 8 events
- High Wind and Strong Wind in New York, January 31, 2013$90,000 · 50 kt wind · 9 events
- Damaging Winds in North Carolina, January 31, 2013$53,000 · 60 kt wind · 17 events
- High Wind in Connecticut, January 31, 2013$70,000 · 52 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 429939, 429940, 429941, 429944, 429945, 429947, 429949, 429950, 429955, 429956, 429958, 429959.